EconPapers    
Economics at your fingertips  
 

The Fundamental Duality Theorem of Balanced Growth

Ian King () and Don Ferguson

No 1016, Department of Economics - Working Papers Series from The University of Melbourne

Abstract: In this paper we demonstrate that a simple duality relation underlies balanced growth models with non-joint production. Included in this class of models is the standard neoclassical growth model and endogenous growth models that admit balanced growth paths. In all of these models, the optimal transformation frontier and the factor price frontier take precisely the same mathematical formulation. Studying these identical frontiers in the context of the different models provides new insights into the relative structures of these models, the role of savings, and the nature of dynamic efficiency in each.

JEL-codes: O40 O41 (search for similar items in EconPapers)
Pages: 45 pages
Date: 2007
New Economics Papers: this item is included in nep-dev and nep-dge
References: Add references at CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://fbe.unimelb.edu.au/__data/assets/pdf_file/0009/802863/1016.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:mlb:wpaper:1016

Access Statistics for this paper

More papers in Department of Economics - Working Papers Series from The University of Melbourne Department of Economics, The University of Melbourne, 4th Floor, FBE Building, Level 4, 111 Barry Street. Victoria, 3010, Australia. Contact information at EDIRC.
Bibliographic data for series maintained by Dandapani Lokanathan ().

 
Page updated 2021-10-19
Handle: RePEc:mlb:wpaper:1016